Arkansas, 2005

Damaging Wind in Arkansas, September 24, 2005

September 24, 2005 · NWS LZK · 1 event in 1 county or zone

Thunderstorm winds downed trees about 1 mile north of Warren.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorm winds downed trees about 1 mile north of Warren.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 24, 3:33 AM CST, 8 hours 42 minutes earlier.

Area forecast discussion, Sep 24, 3:33 AM CST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 AM CDT SAT SEP 24 2005

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
NAM SOLUTION HAS RITA MOVING NORTH INTO NORTHEAST TEXAS THROUGH
12Z SUNDAY. THEN THE LOW WEAKENS AND OPENS UP BY 00Z MONDAY...WITH
UPPER RIDGE REBUILDING FROM THE WEST. IN THE MEANTIME...A SHORT
WAVE MOVES ACROSS THE NORTHERN PART OF THE COUNTRY PUSHING A COLD
FRONT THROUGH THE STATE ON MONDAY. DRY AIR WILL FILTER INTO THE
STATE MONDAY NIGHT INTO TUESDAY. COOLER AND DRIER CONDITIONS WILL
ACCOMPANY THE FRONTAL PASSAGE. IN THE SHORT TERM...RITA WILL BRING
HEAVY RAINS TO SOUTHWEST ARKANSAS TONIGHT AND SUNDAY...SO A FLASH
FLOOD WATCH WILL BE IN ORDER FOR THAT AREA.

&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY
MOISTURE WITH RITA SHUNTED TO EAST BY FRONT TOWARD THE END OF THE
SHORT TERM. NORTHWEST FLOW ALOFT WILL BRING YET ANOTHER FRONT INTO
THE REGION FROM THE PLAINS WEDNESDAY/THURSDAY. MOISTURE LACKING...SO
ONLY SLIGHT CHANCE OF PRECIPITATION IN THE FORECAST. FRONT WILL
BRING REINFORCING SHOT OF COOLER AIR...KEEPING TEMPERATURES
SEASONAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  82  70  80  69 /  70  70  70  70
HARRISON AR       84  65  78  64 /  30  40  50  30
HOT SPRINGS AR    81  71  80  70 /  70  70  80  60
PINE BLUFF AR     81  72  80  71 /  70  80  80  70
MOUNTAIN HOME AR  84  65  78  64 /  30  40  50  40
MONTICELLO AR     80  75  81  74 /  70  90  90  70
SEARCY AR         83  69  79  68 /  60  60  70  70
MOUNT IDA AR      81  70  79  69 /  70  70  70  50
RUSSELLVILLE AR   83  68  79  67 /  60  60  70  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR ARZ040-
ARZ041-ARZ042-ARZ052-ARZ053-ARZ054-ARZ062-ARZ066-ARZ067-ARZ068.

&&

SHORT TERM...32 / LONG TERM....46
Hazardous weather outlook, Sep 24, 10:35 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT SAT SEP 24 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1135 AM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD THROUGH
TONIGHT. TROPICAL MOISTURE SURROUNDING RITA WILL GRADUALLY
OVERSPREAD ARKANSAS TODAY AND TONIGHT...WITH RAIN BECOMING
WIDESPREAD.

RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS
SOUTHWEST SECTIONS OF THE STATE. BY SUNDAY MORNING...MUCH OF THE
SOUTHWEST WILL HAVE RECEIVED OVER 3 INCHES OF PRECIPITATION.

A FLASH FLOOD WATCH HAS BEEN POSTED FOR SOUTHWEST ARKANSAS
TONIGHT...WITH THE WATCH COVERING AREAS SOUTH AND WEST OF MENA...HOT
SPRINGS...FORDYCE AND WARREN.

SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL
HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS...
ISOLATED TORNADOES WILL BE POSSIBLE BY TONIGHT IN THE SOUTHERN
COUNTIES...MAINLY SOUTH OF ARKADELPHIA AND STAR CITY LINE.

CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS
CENTRAL AND SOUTHERN ARKANSAS TODAY AND TONIGHT. WIND SPEEDS OF 15
TO 25 MPH WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS
AREAS FROM MENA...TO ARKADELPHIA...TO STAR CITY.

.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH
FLOOD WATCH WILL CONTINUE IN SOUTHWEST ARKANSAS FOR THE POSSIBILITY
OF EXCESSIVE RAINFALL.

THROUGH EARLY MONDAY...TOTAL RAINFALL AMOUNTS MAY EXCEED 12 INCHES
IN PARTS OF SOUTHWEST ARKANSAS...WITH 6 TO 10 INCH AMOUNTS COMMON.
TOWARD CENTRAL ARKANSAS...3 TO 6 INCH AMOUNTS MAY OCCUR...WITH 1 TO
3 INCHES IN PARTS OF THE NORTH AND EAST.

SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY...
MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED
TORNADOES MAY BE SPAWNED.

IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND
TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT
WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE
REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO
THROUGH...WOULD BE FOLLOWED BY COOL AND DRY AIR.

YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY.
MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A
REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE
FORECAST.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS LATER
TODAY AND TONIGHT...WITH THE POSSIBILITY OF ISOLATED TORNADOES.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

55

The radar

The Little Rock radar (KLZK), 135 km away, was scanning. The volume nearest the first event began at 18:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradley

When
September 24, 12:15 PM CST
Where
Bradley County, 1 mi N of Warren
Measured
50 kt (58 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
33.633, -92.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478873.